Alert archive / West Virginia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 30, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Mar 19, 2012, 7:45 PM EDT for 5 counties in West Virginia. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 19, 2012, 7:45 PM EDT (23:45 UTC)
- Expired
- Mar 19, 2012, 8:30 PM EDT
- In force
- 45 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Barbour County, WV, Harrison County, WV, Lewis County, WV, Randolph County, WV, Upshur County, WV
The radar
The Charleston,WV radar (KRLX), 165 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 19, 8:02 PM EDT | HAIL 1 | Volga, WV | SPOTTER REPORTED QUARTER SIZED HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 11.8 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 53 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 552 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
710 WUUS51 KRLX 192345 SVRRLX WVC001-033-041-083-097-200030- /O.NEW.KRLX.SV.W.0030.120319T2345Z-120320T0030Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON WV 745 PM EDT MON MAR 19 2012 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN BARBOUR COUNTY IN WEST VIRGINIA... THIS INCLUDES THE CITY OF AUDRA STATE PARK... SOUTHEASTERN HARRISON COUNTY IN WEST VIRGINIA... NORTHEASTERN LEWIS COUNTY IN WEST VIRGINIA... NORTH CENTRAL RANDOLPH COUNTY IN WEST VIRGINIA... NORTHEASTERN UPSHUR COUNTY IN WEST VIRGINIA... THIS INCLUDES THE CITY OF BUCKHANNON... * UNTIL 830 PM EDT * AT 743 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 7 MILES NORTH OF BUCKHANNON...AND MOVING SOUTHEAST AT 10 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BELINGTON. . PRECAUTIONARY/PREPAREDNESS ACTIONS... VERY HEAVY RAIN WILL ALSO FALL FROM THIS SEVERE THUNDERSTORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. && LAT...LON 3905 7987 3885 8004 3906 8036 3921 8023 TIME...MOT...LOC 2345Z 304DEG 10KT 3908 8020 $$
2 follow-up statements
542 WWUS51 KRLX 200013 SVSRLX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 813 PM EDT MON MAR 19 2012 WVC033-200023- /O.CAN.KRLX.SV.W.0030.000000T0000Z-120320T0030Z/ HARRISON WV- 813 PM EDT MON MAR 19 2012 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HARRISON COUNTY IS CANCELLED... PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3898 8024 3915 8010 3905 7987 3885 8004 TIME...MOT...LOC 0013Z 304DEG 10KT 3904 8012 $$ WVC001-083-097-200030- /O.CON.KRLX.SV.W.0030.000000T0000Z-120320T0030Z/ RANDOLPH WV-BARBOUR WV-UPSHUR WV- 813 PM EDT MON MAR 19 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT FOR NORTHEASTERN UPSHUR...SOUTHERN BARBOUR AND NORTH CENTRAL RANDOLPH COUNTIES... AT 810 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR VOLGA...OR NEAR AUDRA STATE PARK...MOVING SOUTHEAST AT 10 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OVERHILL...ELLAMORE...JUNIOR AND BELINGTON PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3898 8024 3915 8010 3905 7987 3885 8004 TIME...MOT...LOC 0013Z 304DEG 10KT 3904 8012 $$
569 WWUS51 KRLX 200028 SVSRLX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 828 PM EDT MON MAR 19 2012 WVC001-083-097-200038- /O.EXP.KRLX.SV.W.0030.000000T0000Z-120320T0030Z/ RANDOLPH WV-BARBOUR WV-UPSHUR WV- 828 PM EDT MON MAR 19 2012 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN UPSHUR...SOUTHERN BARBOUR AND NORTH CENTRAL RANDOLPH COUNTIES WILL EXPIRE AT 830 PM EDT... THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER OTHER WEAKER THUNDERSTORMS IN THE AREA MAY PRODUCE GUSTY WINDS AND PEA SIZE HAIL. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3898 8024 3915 8010 3905 7987 3885 8004 TIME...MOT...LOC 0028Z 304DEG 10KT 3902 8008 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 19, 3:53 PM EDT, 3 hours 52 minutes earlier.
Area forecast discussion, Mar 19, 3:53 PM EDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 353 PM EDT MON MAR 19 2012 .SYNOPSIS... RIDGING ALOFT AND SLIGHTLY DRIER AIR TUESDAY THROUGH THURSDAY. LOW PRESSURE SYSTEM HITS THE AREA FRIDAY THROUGH SATURDAY. HIGH PRESSURE WITH DRIER AIR EARLY NEXT WEEK. && .NEAR TERM /THROUGH TUESDAY/... BEGINNING TO SEE CONVECTION FIRE ALONG ONE OF THE BOUNDARIES...WITH STORMS IN C AND SE OH. EXPECT THIS TREND TO CONT AND EXPAND FURTHER SE INTO CENTRAL LOWLANDS AND CENTRAL MTNS. THERE IS AN ABUNDANCE OF SUBSIDENCE ARND H7 EVIDENT WITH A SLIVER OF A PLUME ORIENTED WITH THIS BOUNDARY. HAVE USED RUC/NAM DEPICTION OF THIS PLUME FOR PLACEMENT OF POPS. WENT HIGH CHC FOR A FEW HRS LATE THIS AFTN IN SE OH...THRU CENTRAL WV. ANYTHING THAT DOES FORM WILL TRY TO TRAIN GIVEN CORFIDI VECTORS/THICKNESS AMID PW 1 TO 1.25 INCHES. 1 HR FFG WAY BELOW AN INCH NORTHERN HALF OF CWA. ACTIVITY SHOULD WANE THIS EVE THOUGH AS THIS SHIFTS INTO NORTHERN CWA. MDLS INSIST ON BRINGING IN AN ABUNDANCE OF MID AND HI LVL MOISTURE OVERNIGHT WHICH MAY MITIGATE FG FORMATION TO AN EXTENT. UPR RIDGING EXPANDS NORTH TOMORROW...PROVIDING FOR A MAINLY DRY BUT WARM DAY. EXCEPTION BEING MTNS WHERE PROXIMITY TO UPR DISTURBANCE MAY SPARK OFF SOME SHRA/TSRA AND HAVE INCLUDED CHC POPS TO ACCOUNT FOR THIS. WENT ON HIGH SIDE OF GUIDANCE FOR LOWS AND A SPLIT FOR MAXT TOMORROW. LOW TO PERHAPS A FEW MID 80S LOOK GOOD. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/... 5H RIDGE BUILDS OVERHEAD...WITH SFC HIGH CENTERED JUST OFF OF THE EASTERN SEABOARD. THROUGH THE PERIODS WE WILL SEE ONLY A MODEST DRYING TREND OF THE OVERALL ATMOSPHERIC COLUMN AS A SOUTHERLY FLOW HELPS KEEP THE MOISTURE INFLUX TRAIN GOING. CLOUDS WILL BE ON THE INCREASE BY LATE THURSDAY AS SOUTHERN PLAINS CUTOFF LOW APPROACHES FROM THE WEST. NAM LOOKED A TAD TOO DRY AS FAR AS MOISTURE FIELDS WERE CONCERNED. ECMWF AND GFS IN FAIRLY CLOSE AGREEMENT IN IN TRANSITIONING CUTOFF LOW ACROSS THE MIDWEST AND WERE IN GENERAL AGREEMENT WITH THE MOISTURE FIELDS. FOLLOWED TRENDS PRESENTED BY THE GFS AND ECMWF MODELS. FOR BOTH WEDNESDAY AND THURSDAY KEPT ISOLD AFTERNOON POPS IN OVER THE ELEVATED TERRAIN. FORECASTED SPREAD IN MAX-MIN GUIDANCE TEMPS SMALL AND MADE MINIMAL CHANGES TO INHERITED PACKAGE. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... UPPER RIDGE HOLDS OFF CLOSED SOUTHERN STREAM UPPER LOW TO THE W LONG ENOUGH TO KEEP THE WEATHER DRY INTO FRI...SAVE PERHAPS FOR SCATTERED DIURNAL CONVECTION. THE LEADING EDGE OF THE UPPER LOW...TRAVELING THROUGH A LONG WAVE RIDGE /REX BLOCK/ MAY GET CLOSE ENOUGH TO W PORTION OF FCST AREA AT RIGHT TIME OF DAY LATE FRI TO ENHANCE DIURNAL CONVECTION. DESPITE TIMING UNCERTAINTIES USUALLY ASSOCIATED WITH REX BLOCK...MODELS APPEAR TO BE IN EVEN BETTER AGREEMENT THAN YESTERDAY ON UPPER LOW MOVING THROUGH SAT AND SAT NT...SO THIS IS WHEN THE CHANCE FOR PRECIPITATION IS HIGHEST. CONVECTION SHOULD BE MORE WIDELY SCATTERED SUN AS THE UPPER SYSTEM MOVES AWAY FROM THE AREA AND TO THE MID ATLANTIC OR SE COAST...DEPENDING UPON THE MODEL. DRY WEATHER WILL THEN ENSUE TO START THE NEW WORK WEEK PER UPPER RIDGING IN WAKE OF THE SYSTEM...AND SURFACE HIGH PRESSURE BUILDING IN. BLENDED IN CONSALL AND SOME HPC ON TEMPERATURES...WHICH REFLECT SLOWER COOL DOWN SO GENERALLY HIGHER VALUES. EVEN WITH VALUES LOWERING WITH TIM...TEMPERATURES WILL REMAIN ABOVE NORMAL INTO EARLY NEXT WEEK. && .AVIATION /20Z MONDAY THROUGH SATURDAY/... 4 TO 6KFT CU FIELD THIS AFTN ACROSS THE AREA. LINGERING LLVL BOUNDARIES IN COMBINATION WITH DAYTIME HEATING SERVING AS FOCUS FOR SHRA/TSRA THIS AFTN. CORRIDOR FROM SE OH INTO CENTRAL WV STANDS BEST CHC OF SEEING THIS. HOWEVER CHC NOT HIGH ENOUGH TO INCLUDE IN ANY TAF SITES ATTM OTHER THAN CB MENTION. EXPECT LOCAL IFR VSBY IN ANY CONVECTION THOUGH. EXTENT OF CLS TONIGHT UNCERTAIN. SHOULD CLDS NOT BE AS PREVALENT THEN IFR/LIFR DENSE FOG OVERNIGHT...MAINLY RIVER VALLEYS AND AREAS THAT RECEIVED RAIN LAST NIGHT AND THIS MORNING. DRIER DAY ON TUES COURTESY OF UPR RIDGING ALOFT. HOWEVER SOME AFTN CONVECTION POSSIBLE IN MTNS AS UPR DISTURBANCE PASSES TO THE E. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z TUESDAY... FORECAST CONFIDENCE...MEDIUM. ALTERNATE SCENARIOS: EXTENT OF CONVECTION THIS AFTN/EVE MAY BE LESS THAN FCST. DEVELOPMENT/LOCATION OF ANY FOG LATE TONIGHT WILL BE DEPENDENT ON THE AMOUNT OF CLEARING THAT CAN TAKE PLACE. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 20 21 22 23 00 01 02 03 04 05 06 07 EDT 1HRLY 16 17 18 19 20 21 22 23 00 01 02 03 CRW CONSISTENCY H H H H H H H H H H H H HTS CONSISTENCY H H H H H H H H H H H H BKW CONSISTENCY H H H H H H H H H H H H EKN CONSISTENCY H H H H H H H M H M M M PKB CONSISTENCY H H H H H H H H H H H H CKB CONSISTENCY H H H H H H H H H H H H AFTER 18Z TUESDAY... NO WIDESPREAD IFR EXPECTED AT THIS TIME. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...KMC/TRM/30 NEAR TERM...30 SHORT TERM...KMC LONG TERM...TRM AVIATION...30
Hazardous weather outlook, Mar 19, 4:17 PM EDT, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 417 PM EDT MON MAR 19 2012 KYZ101>103-105-OHZ087-VAZ003-004-WVZ005-006-013-024>026-033>035- 202030- GREENUP-CARTER-BOYD-LAWRENCE KY-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-LINCOLN-MINGO-LOGAN-BOONE-MCDOWELL-WYOMING-RALEIGH- 417 PM EDT MON MAR 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA...SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A LOW PRESSURE SYSTEM IS LIKELY TO BRING SHOWERS AND THUNDERSTORMS TO THE AREA THIS WEEKEND. THESE STORMS COULD BRING EXCESSIVE RAINFALL...LARGE HAIL...AND / OR DAMAGING WIND LATE FRIDAY AND / OR SATURDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. OHZ066-067-075-076-083>086-WVZ007>011-014>020-027>032-036>040-046- 047-202030- PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-GALLIA-MASON- JACKSON WV-WOOD-PLEASANTS-TYLER-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN- RITCHIE-DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-FAYETTE- NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 417 PM EDT MON MAR 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA. .DAY ONE...TONIGHT. THE STRONGEST OF THE THUNDERSTORMS SCATTERED ABOUT SOUTHEAST OHIO AND NORTHERN AND CENTRAL WEST VIRGINIA INTO THIS EVENING...CAN BRING LARGE HAIL AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A LOW PRESSURE SYSTEM IS LIKELY TO BRING SHOWERS AND THUNDERSTORMS TO THE AREA THIS WEEKEND. THESE STORMS COULD BRING EXCESSIVE RAINFALL...LARGE HAIL...AND / OR DAMAGING WIND LATE FRIDAY AND / OR SATURDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. TRM
In the hours before
Special weather statement, Mar 19, 5:59 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
559 PM EDT MON MAR 19 2012
OHZ076-WVZ010-011-192230-
PLEASANTS WV-TYLER WV-WASHINGTON OH-
559 PM EDT MON MAR 19 2012
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WASHINGTON...
PLEASANTS AND TYLER COUNTIES...
AT 552 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 11 MILES NORTH OF
ST. MARYS...MOVING SOUTHEAST AT 15 MPH.
THIS STORM WILL PRODUCE SMALL HAIL. VERY HEAVY RAIN WILL FALL FROM
THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL
ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR MATAMORAS AROUND 615 PM...SISTERSVILLE AROUND
620 PM...POINT LOOKOUT AROUND 625 PM AND ARVILLA AROUND 630 PM.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3952 8081 3934 8097 3934 8100 3953 8128
3959 8123 3958 8104 3955 8103 3959 8097Local storm report, Mar 19, 6:02 PM EDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
602 PM EDT MON MAR 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0532 PM HAIL WAVERLY 39.30N 81.34W
03/19/2012 U1.00 INCH WOOD WV PUBLIC
&&
NNNNSpecial weather statement, Mar 19, 6:29 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
629 PM EDT MON MAR 19 2012
OHZ076-WVZ010-011-019-020-192315-
DODDRIDGE WV-PLEASANTS WV-RITCHIE WV-TYLER WV-WASHINGTON OH-
629 PM EDT MON MAR 19 2012
...A STRONG THUNDERSTORM WILL AFFECT DODDRIDGE...EAST CENTRAL
WASHINGTON...NORTHEASTERN RITCHIE...PLEASANTS AND TYLER COUNTIES...
AT 625 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES WEST OF
MIDDLEBOURNE...MOVING SOUTHEAST AT 20 MPH.
THIS STORM WILL PRODUCE SMALL HAIL. VERY HEAVY RAIN WILL FALL FROM
THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL
ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR MIDDLEBOURNE AROUND 640 PM...WICK AROUND 645
PM...MOUNTAIN AROUND 655 PM...ALMA AROUND 700 PM...LIMA AROUND 705 PM
AND CANTON AROUND 715 PM.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3938 8054 3917 8075 3947 8119 3958 8108
3958 8104 3957 8103 3955 8103 3960 8097Local storm report, Mar 19, 6:38 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
638 PM EDT MON MAR 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL SISTERSVILLE 39.55N 80.95W
03/19/2012 U0.88 INCH TYLER WV PUBLIC
&&
NNNNSpecial weather statement, Mar 19, 6:54 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 654 PM EDT MON MAR 19 2012 WVZ020-030-031-039-192330- DODDRIDGE WV-HARRISON WV-LEWIS WV-UPSHUR WV- 654 PM EDT MON MAR 19 2012 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN LEWIS...NORTHERN UPSHUR...SOUTHEASTERN DODDRIDGE AND SOUTHWESTERN HARRISON COUNTIES... AT 648 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES NORTHWEST OF WESTON...MOVING SOUTHEAST AT 30 MPH. THIS STORM WILL PRODUCE SMALL HAIL. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. THIS STORM WILL BE NEAR JACKSON MILL AROUND 700 PM...JANE LEW AROUND 705 PM...HORNER AROUND 715 PM...LORENTZ AROUND 720 PM...BUCKHANNON AROUND 725 PM AND OVERHILL AROUND 730 PM. THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS 94 AND 109. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3883 8024 3911 8069 3926 8055 3901 8007
Special weather statement, Mar 19, 7:43 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
743 PM EDT MON MAR 19 2012
WVZ031-039-040-200015-
BARBOUR WV-HARRISON WV-UPSHUR WV-
743 PM EDT MON MAR 19 2012
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN UPSHUR...
SOUTHEASTERN HARRISON AND SOUTHERN BARBOUR COUNTIES...
AT 733 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES NORTH OF
BUCKHANNON...MOVING SOUTHEAST AT 20 MPH.
THIS STORM WILL PRODUCE SMALL HAIL. VERY HEAVY RAIN WILL FALL FROM
THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL
ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR VOLGA AROUND 755 PM...AUDRA STATE PARK AROUND
810 PM AND BELINGTON AROUND 815 PM.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3897 7995 3894 8009 3903 8032 3910 8030
3911 8033 3921 8027 3910 7987The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 11:06 PM EDT | Special Weather Statement | RLX | Wirt | 39 min |
| Mar 18, 11:23 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Wood | 30 min |
| Mar 18, 11:44 PM EDT | Special Weather Statement | RLX | Roane | 31 min |
| Mar 19, 12:13 AM EDT | Special Weather Statement | RLX | Braxton | 32 min |
| Mar 19, 1:20 AM EDT | Special Weather Statement | RLX | Pleasants, Tyler | 25 min |
| Mar 19, 2:07 AM EDT | Severe Thunderstorm Warning | RLX | Wood | 38 min |
| Mar 19, 3:18 AM EDT | Special Weather Statement | RLX | Jackson | 27 min |
| Mar 19, 3:28 AM EDT | Special Weather Statement | RLX | Clay | 32 min |
| Mar 19, 4:05 AM EDT | Special Weather Statement | RLX | Roane | 25 min |
| Mar 19, 4:11 AM EDT | Severe Thunderstorm Warning | RLX | Braxton, Calhoun, Clay, Roane | 49 min |
| Mar 19, 4:41 AM EDT | Special Weather Statement | RLX | Calhoun, Gilmer, Wirt | 34 min |
| Mar 19, 5:17 AM EDT | Special Weather Statement | RLX | Jackson, Roane | 28 min |
| Mar 19, 9:42 AM EDT | Special Weather Statement | RLX | Clay, Fayette, Kanawha, Nicholas | 2 hr |
| Mar 19, 4:35 PM EDT | Special Weather Statement | RLX | Wood | 25 min |
| Mar 19, 5:13 PM EDT | Special Weather Statement | RLX | Ritchie | 47 min |
| Mar 19, 5:24 PM EDT | Severe Thunderstorm Warning | RLX | Pleasants, Ritchie, Wood | 36 min |
| Mar 19, 5:59 PM EDT | Special Weather Statement | RLX | Tyler | 31 min |
| Mar 19, 6:29 PM EDT | Special Weather Statement | RLX | Doddridge, Tyler | 46 min |
| Mar 19, 6:54 PM EDT | Special Weather Statement | RLX | Upshur | 36 min |
| Mar 19, 7:03 PM EDT | Severe Thunderstorm Warning | RLX | Doddridge, Harrison, Lewis, Upshur | 27 min |
| Mar 19, 7:43 PM EDT | Special Weather Statement | RLX | Barbour | 32 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.